MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.Results: the jetd was kinked approximately 25.5, 31.0 thru 33.0, 98.0, and 148.0 cm from the hub.Conclusions: evaluation of the returned jetd revealed that the catheter was kinked.If the catheter is forcefully advanced against resistance, damage such as a kink may occur.During the functional test, resistance was encountered as the kink in the jetd was advanced through the hub of the demonstration neuron max and, therefore, the jetd could not be advanced any further.The neuron max identified in the complaint was not returned to penumbra for evaluation.The root cause of the resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician made two passes using the jetd.After the second pass, the physician noticed that the jetd was kinked.It was reported that the physician had felt resistance while advancing the jetd within the neuron max 6f 088 long sheath (neuron max).Therefore, the jetd was removed and the procedure was completed using a new jetd, the same neuron max, non-penumbra microcatheter, and stent retriever.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8081767
Report Number3005168196-2018-02264
Device Sequence Number2321937
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJETDKIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005